MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 6-0 D/A BV MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 24IN 6-0 D/A BV MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8610H
Medical Device Problem Codes Break (1069); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: did this issue contribute to any patient adverse event? please clarify: was the legend ¿(do not use for carotid only for fistulas; reason being the suture breaks easily)¿ printed on the box packaging, or was it written manually? are there any photos of the product available? how many devices demonstrated the alleged deficiency (breakage suture)? did the event occur during one or multiple patient procedures? what is the total number of procedures? when was the suture broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.Have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? if this event occurred during multiple procedures, would you kindly create a product complaint for each event and provide the corresponding reference number(s)? please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.I have tried to gather further information, however the box was handed to me when i visited the department for another product fault.The customer who gave it to me was the vascular theatre lead - sarah barrows and informed me no further information was provided or logged.I will speak with her again and see if she¿s been provided any further information/ found who wrote this on the box.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.During the procedure, written on the box (do not use for carotid only for fistula's) reason being suture breaks easily.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information was requested, and the following was obtained via: we used it the suture for a carotid procedure and it broke three times during the same procedure while the surgeon was doing the anastomosis.This was with a surgeon who has not had any issues with the suture before.When we opened another box from the same batch, we did not experience the same issue.As a precaution, i labelled the original box ¿do not use ¿ breaking easily, awaiting confirmation/investigation.¿ manually.My colleague thought it was worth trying it on a different procedure (fistulas) as a way of confirming the product really had an issue hence the added label "use for fistulas only".However we never got the opportunity to test as we did not have any fistula cases to do.In summary: ¿ we did not have an issue in multiple cases ¿ it did not contribute to patient adverse event ¿ we do not have any photos ¿ three sutures broke in the same procedure ¿ suture broke during use on the patient ¿ we have not had any other issues that i know of.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 4/15/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
PRLNE BLU 24IN 6-0 D/A BV MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24610026
Report Number2210968-2026-02656
Device Sequence Number9834048
Product Code GAW
UDI-Device Identifier10705031017719
UDI-Public(01)10705031017719(17)300430(10)108CB9
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8610H
Device Lot Number108CB9
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer03/17/2026
03/26/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date03/18/2026
04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown